advertisement
Question
Posted by: Hester | 2009/10/28

Hypothyroidism and aging

Doctore, I am a 47 year old white woman. I had hyperthyroidism. Was treated with radiotherapy in Jan 2009. Was then diagnosed as hypothyroidism and used Eltroxin 0.1mg for the last 4 months. I noticed a change in my facial appearance since being hypo. My face is puffy (one of the " normal"  signs), but my facial muscles seems to be more slack since then, having an " older"  appearance than 6 months ago. Could this be due to being hypo? Will the use of Elxtrocin " restore"  some of the " old"  me again?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Hester
Hypothyroidism can cause droopy eyelids, puffy eyes, slow reflexes and muscular weakness. It will probably improve with medication.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: fellow patient | 2009/10/28

Once your thyroid blood test values are in the normal range, symptoms should disappear including the puffy face.

Have you been for a re-test of your thyroid?

If you face is still puffy (ie. still have symptoms), then it may mean your dose of 0.1mg may need to be increased?

Reply to fellow patient
Posted by: cyberdoc | 2009/10/28

Hallo Hester
Hypothyroidism can cause droopy eyelids, puffy eyes, slow reflexes and muscular weakness. It will probably improve with medication.
Dr Bets

Reply to cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement